The Diabetes Forum Support Community For Diabetics Online banner
1 - 9 of 9 Posts

·
Registered
Joined
·
1,444 Posts
Discussion Starter · #1 ·
Hey all,
When I wake up in the morning (everyday) I have a headache, but when I check my sugars it's in the 80s or low 90's. I was diagnosed 45 days back and have had blood sugars continously in the 80s and low 90's for about 35 days.

Is my body mistaking these levels for a hypo ? Why is my body not getting used to normal blood sugars ? Does it normally take this long?

Have others faced similar effects during the early part of their D management ?

Tony
 

·
Registered
Joined
·
4,368 Posts
Actually your headaches may be from the medication you are taking. That drug combo has not been approved yet in the US because of certain complications. We have a drug similar called Januvia and Onglyza and there are lots of side effects including sinus problems, inflammation, slow healing and cancer.

Try googling the drug for the side effects. I tried to post a link but it wouldn't work for me.
 

·
Registered
Joined
·
2,055 Posts
Hey Tony: I have headaches daily right now as well, and it could be the effects of the insulin, however it is Fall here in the States, and well I live in Northeast Ohio, so we get alot of rainy weather this time of year. My allergies and sinuses are acting up, so my headaches could all be related to that. I wish I was getting morning numbers in the 80's and 90's! Mine are still giving me a problem in the morning. It could also be that your body is trying to adjust from high's you were experiencing. Hope this will all change for you. Your numbers are looking really nice!
 

·
Registered
Joined
·
1,444 Posts
Discussion Starter · #4 · (Edited)
Actually your headaches may be from the medication you are taking. That drug combo has not been approved yet in the US because of certain complications. We have a drug similar called Januvia and Onglyza and there are lots of side effects including sinus problems, inflammation, slow healing and cancer.

Try googling the drug for the side effects. I tried to post a link but it wouldn't work for me.

Thanks jwags. I've read about the side effects of vildagliptin and thats the reason I want to eliminate this drug from my dosage. I never wanted this drug but my doc put me on this and Amaryl. After 15 days he removed the Amaryl and said that he may remove the vildagliptin too if my numbers remained good for the three months. Im hoping for a good a1c in Nov so that this can happen.

I wish my doctor would have asked me to try only with metformin first. I just cannot buy the logic of putting me a controversial expensive medication especially when there are much higher dosages of metformin present. Anyways he's the doctor.
 

·
Registered
Joined
·
1,444 Posts
Discussion Starter · #6 ·
But he doesn't necessarily know any more about diabetes than you do! :eek:
Actually he's an endo so Im hoping he does. Anyways I like the guy (so far ;) )
 

·
Registered
Joined
·
2,055 Posts
It's great that you like the Endo doc, but even Endo doc's don't necessarily know everything about diabetes, unless they specialize in it and only it. I've been through at least 4 Endo's who were general Endo and did not know anything. The endo I have now is a Diabetologist (I had never heard this term) and she is absolutely wonderful! She is the one who endorsed using a Paleo type diet. I go to see her again Monday. I better get my numbers written down!
 

·
Registered
Joined
·
24,394 Posts
I just cannot buy the logic of putting me a controversial expensive medication especially when there are much higher dosages of metformin present.
I heartily agree . . . there's just no excuse for making that change unless you were having bad side effects from metformin.
 

·
Registered
Joined
·
1,095 Posts
If you just switched to lower you carbs and increase the fat in your diet, it maybe would help to drink some more water.
The body needs more water if it is using fat for energy, and lack of water leads to headache.
 
1 - 9 of 9 Posts
Top